DOI 10.1046/j.1528-1157.2001.30000.x
Incidence of drug-induced aggravation in benign epilepsy with centrotemporal spikes.
Аннотация
PURPOSE: Benign epilepsy with centrotemporal spikes (BECTS) is characterized by an excellent prognosis. Drug therapy is necessary in only a minority of patients. Carbamazepine (CBZ) and phenobarbital (PB) have been reported to cause electroclinical aggravation in some cases. The incidence of drug-induced aggravation in BECTS has never been established.
METHODS
We retrospectively studied 98 consecutive cases of BECTS, examined at the Centre Saint Paul between 1984 and 1999; 82 patients had received one or more treatments, often successively and in association.
RESULTS
We found only one case of electroclinical aggravation with CBZ among 40 patients exposed to CBZ (35 in monotherapy, five in polytherapy). An additional case showed a marked EEG aggravation on CBZ + PB among 14 patients taking PB (nine with monotherapy and five with polytherapy), and PB was apparently responsible. No patient treated with valproate or benzodiazepines showed aggravation.
CONCLUSIONS
Aggravation of BECTS caused by antiepileptic drugs happens only rarely. There is a minor risk of aggravation with CBZ and also probably with PB. Drug-induced aggravation may occur only during certain periods coinciding with spontaneous worsening of BECTS.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.